Placebo-controlled trials in the Victoza label (1.2 mg and 1.8 mg).
Vomiting across GLP-1 medicines
Why it happens
Because GLP-1 medicines slow stomach emptying, food can back up if you eat more than your stomach can move along. Overeating, fatty meals and eating fast make it more likely.
The same brain pathways that cut appetite can also trigger nausea and vomiting, especially when a dose has just gone up.
When it starts and fades
Vomiting tends to cluster in the first weeks of treatment and after each dose step. In trials, most stomach side effects were mild to moderate and most frequent during dose escalation.
Repeated vomiting over more than a day is not something to wait out. Labels warn that fluid loss from vomiting and diarrhea has been linked to kidney problems in some people.
What helps
- Eat smaller portions and stop at the first sign of fullness.
- Avoid greasy, fried and very sweet foods, especially around injection day.
- After vomiting, wait a little, then sip small amounts of water or an oral rehydration drink.
- Return to food slowly with bland items like crackers, rice or broth.
- Do not lie flat right after meals.
- Track how often it happens so you can give your prescriber a clear picture.
How to use it
- Enter your numbers. Switch between US and metric units at any time.
- Results update as you type, and the formula is shown so you can check it.
- Copy the link, save the plan on this device, or print it for your next appointment.

These are estimates, not a diagnosis. A clinician can account for your health history and medicines.
Other Victoza side effects
Common questions
How common is vomiting on Victoza?
In the trials behind the label, 6% to 9% of people on Victoza reported it, vs 1% on placebo.
Is throwing up on Ozempic normal?
Vomiting is a known side effect listed on the label. Occasional episodes after a large meal can happen, but repeated vomiting should be reported to your prescriber.
Should I skip my dose if I am vomiting?
Do not make that call alone. Contact your prescriber, who can tell you whether to delay a dose or hold at your current step.
Can vomiting on a GLP-1 hurt my kidneys?
Labels warn that dehydration from vomiting or diarrhea has been linked to kidney injury in some people, so staying hydrated and reporting ongoing vomiting matters.
Sources
Clinician review pending. Drafted from primary sources and waiting for sign-off by a licensed clinician (MD, DO or PharmD) before launch. Every number is checked against its source. Drug facts are re-checked quarterly, prices monthly and whenever a label changes. How we review · Report an error